MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF12, 5X100 KII FIOS ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF12, 5X100 KII FIOS ADVFIX DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF12
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap endometriosis.Event description: spot coagulation with sharp tipped [] bipolair electrode.Seal protection was punctured and ended up in the patients abdomen.Was also removed after discovery.Puncture of the seal protection was concluded post procedure when seal housing was taken apart to investigate.Additional information received from team member by email on 06mar2020: it was the entire instrument shield that separated from the seal housing.Intervention: retrieval of separated part.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the returned unit confirmed that the shield, an internal plastic component of the seal, had separated from the seal and was damaged.Engineering also observed that the septum, an internal rubber component of the seal, was torn.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by an asymmetrical instrument (bipolar electrode) that was inserted through the seal subassembly in a non-axial manner.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing".
 
Event or Problem Description

Brand Name
CFF12, 5X100 KII FIOS ADVFIX DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9829989
Report Number2027111-2020-00416
Device Sequence Number727622
Product Code GCJ
UDI-Device Identifier00607915124090
UDI-Public(01)00607915124090(17)221107(30)01(10)1373098
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model NumberCFF12
Device Catalogue Number101452601
Device Lot Number1373098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BISSINGER BIPOLAR ELECTRODE; BISSINGER BIPOLAR ELECTRODE